MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3L 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3L 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN030078
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the nurse went to sample blood from the catheter that had been inserted on 28 october and found the proximal line was leaking.The medial line had no reflux (blockage/occlusion), and the distal line was wrapped in a band and had an anti-reflux connector on it.The band was removed and the line was checked.There was no reflux but presence of air and leaks and the line had a hole in it.The distal line was immediately clamped and the cather was removed.A chest x-ray was performed.It was reported there was no patient injury and no medical intervention was required.The patient's condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).Associated mdr#s: 3006425876-2022-01108; and 3006425876-2022-01098.
 
Additional Manufacturer Narrative
(b)(4).Associated mdr#s: 3006425876-2022-01108; 3006425876-2022-01107; 3006425876-2022-01098.The customer returned one 3-l cvc for analysis.Signs of use were observed on the catheter body and inside the extension lines.The catheter appeared intentionally cut.The separated portion was not returned.Initial visual inspection of the catheter and extension lines did not reveal any obvious defects or anomalies.The catheter body length measured 88mm, which is not within the specifications of 157mm-177mm per product drawing.This indicates that 69mm-89mm of the catheter were cut and not returned for analysis.The medial extension line outer diameter measured 2.201mm, which is within the specifications of 2.13mm-2.21mm per product drawing.The medial extension line inner diameter measured 1.4732mm, which is within the specifications of 1.42mm-1.50mm per product drawing.This indicates that the wall thickness measured within specifications.Functional inspection of the catheter was performed per the instructions-for-use (ifu) provided with the kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the medial extension line were flushed using a lab inventory 10ml syringe.The lumen was able to flush as expected and no blockages or occlusions were noted.Functional testing of the separated portion of the catheter body could not be performed as it was not returned for evaluation.It cannot be determined if a blockage or occlusion was present in the separated portion of the catheter.The medial extension line was tested for liquid leakage per amrq-000071 rev.12 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.The medial extension line was separately attached to the leak tester , the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were found anywhere on the catheter body or extension line.The customer report of a blockage on the medial extension lumen could not be confirmed, however a blockage was observed on the proximal lumen.The source of the blockage was determined to be dried biological material within the line which is consistent with unintentional use error.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple, and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the ifu also instructs the user "maintain catheter patency according to institutional policies, procedures and practice guidelines.All personnel who care for patients with central venous catheters must be knowledgeable about effective management to prolong catheter's dwell time and prevent injury.".The customer report of a blocked extension line could not be confirmed through complaint investigation of the returned sample.The catheter met all relevant dimensional requirements.No blockages were observed during flush testing of the medial lumen; however, testing of the separated portion of the catheter body could not be performed as it was not returned for evaluation.Functional leak testing was also performed on the medial lumen according to bs en iso 10555-1 annex c and no leaks were observed.Based on the customer report, and without the separated portion of the catheter returned for analysis, the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported the nurse went to sample blood from the catheter that had been inserted on 28 october and found the proximal line was leaking.The medial line had no reflux (blockage/occlusion), and the distal line was wrapped in a band and had an anti-reflux connector on it.The band was removed and the line was checked.There was no reflux but presence of air and leaks and the line had a hole in it.The distal line was immediately clamped and the catheter was removed.A chest x-ray was performed.It was reported there was no patient injury and no medical intervention was required.The patient's condition is reported as "fine".

Brand Name
ARROW CVC SET: 3L 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15991831
Report Number3006425876-2022-01107
Device Sequence Number20242942
Product Code DQY
UDI-Device Identifier00801902102133
UDI-Public00801902102133
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN030078
Device Catalogue NumberCS-12703-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown